Birth Control Pills/depo provera-one time-bone loss
Hello and thanks for taking the time to answer this. I was given a shot of depo provera in 2011. I may have had another after 3 months. This was my OB's answer to my severe menstrual cramps which the cause of is not known. This did not lessen them and I experienced bad mood problems and weight gain. Same with BC pills. He now want to do a laproscopy and do lupron, but I have broken my leg already and can't risk any loss of bone mass. I have major depression and can't handle the emotional side effects of having my hormones messed with. My questions are: Do you think one or two depo shots have caused loss of bone mineral, and what options for cramps I can take that won't damage my body 365/year for cramps I have 3 days a month. I feel that without my hormones I am not whole or healthy and it makes me mad that the OB would see me ruin my health with these drugs. he even went so far as to suggest hysterectomy. thank you.
Hello Mel, Your question is quite interesting and insightful. I have found from doing research over the years that there may be a big problem with hormones and birth control. I didn't know this when I was young and was on the birth control pill for 10 years. I cannot tell you if one or two depo shots caused your problems but I do believe it's a possibility. Most doctors, in my opinion, do not know this part of hormonal birth control. It seems like after all these years, doctors should do more research and study. I would not recommend any kind of hormonal birth control methods. One question, you are not taking birth control because of sex? You are taking it for relief from cramps? Please write me at CHERYL51@aol.com so we can talk more.